Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 117, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 24, 2007, 5:31 PM CDT for Clark County, Crawford County, Illinois. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2007, 5:31 PM CDT (22:31 UTC)
- Expired
- Aug 24, 2007, 6:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Clark County, IL, Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 110 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 5:40 PM CDT | TSTM WND DMG | 2 N Annapolis, IL | TREE DOWN NEAR THE COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 12:19 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 242231
SVRILX
ILC023-033-242330-
/O.NEW.KILX.SV.W.0117.070824T2231Z-070824T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
CLARK COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 630 PM CDT.
* AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF CASEY TO
10 MILES NORTHWEST OF OBLONG TO 19 MILES WEST OF OBLONG...
AND WAS MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CASEY...
ANNAPOLIS...
MARTINSVILLE...
OBLONG...
WEST UNION...
EATON...
MARSHALL...
HUTSONVILLE...
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3933 8801 3918 8801 3918 8795 3897 8796
3903 8758 3913 8767 3924 8759 3931 8763
3936 8754 3948 8754 3948 8770
$$
GOETSCH3 follow-up statements
000
WWUS53 KILX 242246
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
546 PM CDT FRI AUG 24 2007
ILC023-033-242330-
/O.CON.KILX.SV.W.0117.000000T0000Z-070824T2330Z/
CLARK-CRAWFORD-
546 PM CDT FRI AUG 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CLARK AND NORTHERN CRAWFORD COUNTIES...
AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF CASEY
TO ORANGE TO 4 MILES NORTHWEST OF OBLONG...OR ALONG A LINE EXTENDING
FROM 12 MILES EAST OF TOLEDO TO 14 MILES NORTHWEST OF ROBINSON TO 12
MILES WEST OF ROBINSON...MOVING NORTHEAST AT 40 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
EATON...
MARTINSVILLE...
HUTSONVILLE...
WEST UNION...
WEST YORK...
MARSHALL...
DENNISON...
OTHER LOCATIONS AFFECTED INCLUDE...STOY AND ANNAPOLIS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3933 8801 3918 8801 3918 8795 3897 8796
3903 8758 3913 8767 3924 8759 3931 8763
3936 8754 3948 8754 3948 8770
$$
GOETSCH000
WWUS53 KILX 242303
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
603 PM CDT FRI AUG 24 2007
ILC023-033-242330-
/O.CON.KILX.SV.W.0117.000000T0000Z-070824T2330Z/
CLARK-CRAWFORD-
603 PM CDT FRI AUG 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CLARK AND NORTHERN CRAWFORD COUNTIES...
AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
MARTINSVILLE TO 6 MILES NORTH OF WEST UNION TO 3 MILES WEST OF WEST
UNION...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF CHARLESTON TO
7 MILES SOUTH OF MARSHALL TO 13 MILES NORTH OF ROBINSON...MOVING
NORTHEAST AT 40 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
DENNISON...
OTHER LOCATIONS AFFECTED INCLUDE...WEST YORK AND MARSHALL.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3937 8792 3921 8782 3912 8767 3924 8759
3931 8763 3936 8754 3948 8754 3948 8770
$$
GOETSCH000
WWUS53 KILX 242332
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
631 PM CDT FRI AUG 24 2007
ILC023-033-242341-
/O.EXP.KILX.SV.W.0117.000000T0000Z-070824T2330Z/
CLARK-CRAWFORD-
631 PM CDT FRI AUG 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR CLARK AND NORTHERN CRAWFORD
COUNTIES EXPIRES AT 630 PM CDT...
AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
IN ADDITION...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL
8 PM. REMAIN ALERT FOR POSSIBLE ADDITIONAL STORMS TO MOVE INTO
YOUR AREA.
LAT...LON 3937 8792 3921 8782 3912 8767 3924 8759
3931 8763 3936 8754 3948 8754 3948 8770
$$
GOETSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:25 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 24, 3:25 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 325 PM CDT FRI AUG 24 2007 .DISCUSSION... ISSUED 325 PM CDT FRI AUG 24 2007 FORECAST CONCERN IS RISK OF SEVERE STORMS INTO THIS EVENING AND FLOOD WATCH NORTH OF LINCOLN THROUGH TONIGHT. 12Z SHORT RANGE MODELS ARE IN FAIR AGREEMENT THROUGH THIS WEEKEND AS COLD FRONT SLIDES SE THROUGH CENTRAL IL TONIGHT AND SE IL SAT MORNING. HIGH PRESSURE MOVING INTO THE GREAT LAKES BY SAT NIGHT AND SUNDAY TO RETURN DRY AND COOLER/LESS HUMID AIR TO CENTRAL/SE IL. NEXT COLD FRONT TO SLIDE INTO IL TUE NIGHT AND WED BRINGING NEXT CHANCE OF CONVECTION. SHORT TERM...TONIGHT THROUGH MONDAY NIGHT RADAR MOSAIC SHOWS DEVELOPING LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS FROM NW INDIANA JUST WEST OF CHAMPAIGN AND ACROSS CENTRAL MO NE TO THE ST LOUIS METRO AREA. ISOLATED THUNDERSTORMS ALSO IN SE IL WHILE ISOLATED SHOWERS NW OF THE IL RIVER. 20Z/3 PM SURFACE MAP SHOWS A COLD FRONT FROM SE PARTS OF WI/IA INTO EASTERN KS WITH 1010 MB LOW PRESSURE OVER FAR SE NEBRASKA. OUTFLOW BOUNDARY WAS JUST NORTH OF I-72 IN CENTRAL IL. TEMPS RANGE FROM THE UPPER 70S FROM THE IL RIVER NW WHERE MORE CLOUD COVER AND 90S FROM I-72 SOUTH WHERE MORE SUNSHINE TODAY WITH LAWRENCEVILLE SIZZLING AT 101F... THEIR 5TH DAY THIS MONTH AT OR ABOVE 100F. HUMID WITH DEWPOINTS IN THE UPPER 60S AND LOWER 70S. HEAT INDEX FROM 100 TO 105F SOUTH OF I-72. INCREASED POPS TO CATEGORICAL 80% THIS EVENING ACROSS CENTRAL IL THEN LIKELY OVERNIGHT. STILL A GOOD CHANCE OF CONVECTION TONIGHT IN SE IL SE OF I-70 TOWARD LAWRENCEVILLE. LOTS OF SHORT WAVES AND UPPER LEVEL ENERGY ALONG FRONTAL BOUNDARY AS IT MOVES SE INTO CENTRAL IL TONIGHT TOWARD NW IL THIS EVENING AND COLLIDES WITH VERY UNSTABLE AIR MASS ESPECIALLY SE OF THE IL RIVER WHERE SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM. CAPES AS HIGH AS 2000 TO 3000 J/KG EAST OF I-55 WITH HIGHEST AXIS OF INSTABILITY RUNNING FROM DANVILLE AND CHAMPAIGN SW TO TAYLORVILLE AND SHELYVILLE. THESE AREAS WILL LIKELY HAVE BEST CHANCE OF SEVERE STORMS WITH DAMAGING WIND GUSTS AND POSSIBLE LARGE HAIL THROUGH EARLY EVENING AS SQUALL LINE DEVELOPS AND MOVES EASTWARD. COLD FRONT TO MOVE TOWARD I-72 BY DAYBREAK SAT AND TO LAWRENCEVILLE BY 18Z/SAT. PRECIPITABLE WATER VALUES FROM 1.5 TO 2 INCHES IN TROPICAL AIR MASS. HEAVY QPF LIKELY ACROSS CENTRAL IL THIS EVENING WITH HALF TO 1 INCH AND LOCAL 1 TO 2 INCH AMOUNTS. AREAS FROM PEORIA NORTH HAVE LOWER FLASH FLOOD GUIDANCE VALUES FROM RECENT HEAVY RAINS AND WILL CONTINUE FLOOD WATCH FROM FULTON... TAZEWELL AND MCLEAN COUNTIES NORTH THROUGH TONIGHT. CONVECTION SHOULD DIMINISH OVERNIGHT WITH HEAVY QPF SHIFTING NE AND SOUTH OF CENTRAL IL. INCREASED CONVECION CHANCES SAT WITH CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS AS COLD FRONT MOVING THROUGH SLOWER PLUS HAVING SOME LINGERING MOISTURE AND WEAK SHORT WAVES IN UPPER LEVEL TROF MOVING INTO THE MIDWEST. HIGHS TO RANGE FROM LOWER 80S FROM I-74 NORTH AND UPPER 80S SE OF I-70. DEWPOINTS IN THE MID TO UPPER 60S SO STILL RATHER HUMID YET. LINGERED A SLIGHT CHANCE OF CONVECTION IN SE IL EARLY SAT EVENING. THEN DRY...COOLER AND LESS HUMID AIR FILTERS INTO THE AREA SAT NIGHT AND SUNDAY AS WEAK HIGH PRESSURE NEAR THE MT/ND AND CANADIAN BORDER SETTLES INTO THE GREAT LAKES. MORE SUNSHINE SUNDAY WITH HIGHS IN THE 80S AND LOWER DEWPOINTS IN THE LOWER 60S. HIGH PRESSURE SHIFTS EAST OF IL INTO NEW ENGLAND MON WITH RETURN SSW FLOW DEVELOPING AND STARTING TO BRING BACK WARMER AND A BIT MORE HUMID AIR. HIGHS MON IN THE UPPER 80S AND LOWER 90S. LONG TERM...TUESDAY THROUGH FRIDAY HIGH PRESSURE SHIFTS CLOSE ENOUGH TO IL TO KEEP IT DRY TUE. HOTTER AND MORE HUMID WITH HIGH TEMPS IN THE LOW TO MID 90S AND DEWPOINTS IN THE UPPER 60S. TUE WILL BE THE HOTTEST DAY NEXT WEEK. AFTER THAT...NORTHERN STREAM WAVE BRINGS NEXT COLD FRONT INTO THE MIDWEST TUESDAY NIGHT INTO WEDNESDAY. EXTENDED/ENSEMBLE MODELS ARE IN GOOD AGREEMENT WITH FRONTAL PASSAGE ON WEDNESDAY. DRY AND COOLER WEATHER FOLLOWS THIS FRONT THU/FRI AS CANADIAN HIGH PRESSURE DROPS DOWN INTO THE GREAT LAKES REGION. HIGHS IN THE UPPER 70S AND LOWER 80S WITH LOWS IN THE UPPER 50S AND LOWER 60S WHICH IS NEAR OR SLIGHTLY COOLER THAN NORMAL. HUETTL && .AVIATION... ISSUED 1242 PM CDT FRI AUG 24 2007 18Z TAFS REFLECT THE NEW SEVERE WATCH AND THE ORIGINAL MODERATE RISK AREA FROM SPC. INCREASED THE WIND GUST WITH STORMS AS THEY PASS THIS AFTERNOON AND EVENING WITH EXPECTED STORM LINE. POSSIBLE LOWER CIGS OVERNIGHT AS THE FRONT MOVES THROUGH AND SHIFTS THE WINDS TO THE WEST AND THEN NORTHWEST. GOETSCH && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TONIGHT FOR ILZ027>031-036>038. &&
Hazardous weather outlook, Aug 24, 3:31 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 331 PM CDT FRI AUG 24 2007 ILZ027>031-036-251100- FULTON-KNOX-MARSHALL-PEORIA-STARK-WOODFORD- 331 PM CDT FRI AUG 24 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT...AS A COLD FRONT DROPS SOUTHEAST INTO THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN ADDITION... LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. FLASH FLOODING WILL REMAIN A POSSIBILITY THROUGH TONIGHT...DUE TO THE VERY HEAVY RAINS ON ALREADY SATURATED GROUND. THERE MAY BE SEVERAL ROUNDS OF STORMS...BEGINNING THIS AFTERNOON...AND CONTINUING THIS EVENING. RIVER FLOODING IS ALSO EXPECTED ON THE ILLINOIS RIVER...FROM HENRY TO BEARDSTOWN...DUE TO THE HEAVY RAIN THAT FELL LAST NIGHT ACROSS NORTHERN ILLINOIS. WITH ADDITIONAL HEAVY RAIN POSSIBLE THROUGH TONIGHT...MODERATE FLOODING IS NOW FORECAST THROUGH THE WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL END BY EARLY SATURDAY MORNING...AS THE COLD FRONT PUSHES SOUTH OF THE AREA. THUNDERSTORMS MAY RETURN TO THE AREA ON TUESDAY NIGHT AND WEDNESDAY...AS THE NEXT FRONTAL BOUNDARY ARRIVES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. ILZ037-038-251100- MCLEAN-TAZEWELL- 331 PM CDT FRI AUG 24 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ...MODERATE RISK OF SEVERE STORMS THIS AFTERNOON... STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT...AS A COLD FRONT DROPS SOUTHEAST INTO THE AREA. THERE IS A MODERATE RISK THAT SOME OF THESE STORMS WILL BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN ADDITION... LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. FLASH FLOODING WILL REMAIN A POSSIBILITY THROUGH TONIGHT...DUE TO THE VERY HEAVY RAINS ON ALREADY SATURATED GROUND. THERE MAY BE SEVERAL ROUNDS OF STORMS...BEGINNING THIS AFTERNOON...AND CONTINUING THIS EVENING. RIVER FLOODING IS ALSO EXPECTED ON THE ILLINOIS RIVER...FROM HENRY TO BEARDSTOWN...DUE TO THE HEAVY RAIN THAT FELL LAST NIGHT ACROSS NORTHERN ILLINOIS. WITH ADDITIONAL HEAVY RAIN POSSIBLE THROUGH TONIGHT...MODERATE FLOODING IS NOW FORECAST THROUGH THE WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL END BY EARLY SATURDAY MORNING...AS THE COLD FRONT PUSHES SOUTH OF THE AREA. THUNDERSTORMS MAY RETURN TO THE AREA ON TUESDAY NIGHT AND WEDNESDAY...AS THE NEXT FRONTAL BOUNDARY ARRIVES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY THIS EVENING. ILZ040-251100- SCHUYLER- 331 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ...MODERATE RISK OF SEVERE STORMS LATER THIS AFTERNOON... STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT...AS A COLD FRONT DROPS SOUTHEAST INTO THE AREA. THERE IS A MODERATE RISK THAT SOME OF THESE STORMS WILL BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. THERE MAY BE SEVERAL ROUNDS OF STORMS...BEGINNING THIS AFTERNOON...AND CONTINUING THIS EVENING. RIVER FLOODING IS ALSO EXPECTED ON THE ILLINOIS RIVER...FROM HENRY TO BEARDSTOWN...DUE TO THE HEAVY RAIN THAT FELL LAST NIGHT ACROSS NORTHERN ILLINOIS. WITH ADDITIONAL HEAVY RAIN POSSIBLE THROUGH TONIGHT...MODERATE FLOODING IS NOW FORECAST THROUGH THE WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL END AROUND MIDDAY SATURDAY...AS THE COLD FRONT PUSHES SOUTH OF THE AREA. THE STORMS ON SATURDAY SHOULD REMAIN BELOW SEVERE LEVELS. THUNDERSTORMS MAY RETURN TO THE AREA ON TUESDAY NIGHT AND WEDNESDAY...AS THE NEXT FRONTAL BOUNDARY ARRIVES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY THIS EVENING. ILZ041-047-251100- CASS-MASON- 331 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ...MODERATE RISK OF SEVERE STORMS LATER THIS AFTERNOON... STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT...AS A COLD FRONT DROPS SOUTHEAST INTO THE AREA. THERE IS A MODERATE RISK THAT SOME OF THESE STORMS WILL BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. THERE MAY BE SEVERAL ROUNDS OF STORMS...BEGINNING THIS AFTERNOON...AND CONTINUING THIS EVENING. RIVER FLOODING IS ALSO EXPECTED ON THE ILLINOIS RIVER...FROM HENRY TO BEARDSTOWN...DUE TO THE HEAVY RAIN THAT FELL LAST NIGHT ACROSS NORTHERN ILLINOIS. WITH ADDITIONAL HEAVY RAIN POSSIBLE THROUGH TONIGHT...MODERATE FLOODING IS NOW FORECAST THROUGH THE WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL END AROUND MIDDAY SATURDAY...AS THE COLD FRONT PUSHES SOUTH OF THE AREA. THE STORMS ON SATURDAY SHOULD REMAIN BELOW SEVERE LEVELS. THUNDERSTORMS MAY RETURN TO THE AREA ON TUESDAY NIGHT AND WEDNESDAY...AS THE NEXT FRONTAL BOUNDARY ARRIVES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING. ILZ042>046-048>057-061>063-066>068-071>073-251100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MENARD-MORGAN- MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION- 331 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT ...MODERATE RISK OF SEVERE STORMS LATER THIS AFTERNOON... STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT...AS A COLD FRONT DROPS SOUTHEAST INTO THE AREA. THERE IS A MODERATE RISK THAT SOME OF THESE STORMS WILL BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. THERE MAY BE SEVERAL ROUNDS OF STORMS...BEGINNING THIS AFTERNOON...AND CONTINUING THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL END AROUND MIDDAY SATURDAY...AS THE COLD FRONT PUSHES SOUTH OF THE AREA. THE STORMS ON SATURDAY SHOULD REMAIN BELOW SEVERE LEVELS. THUNDERSTORMS MAY RETURN TO THE AREA ON TUESDAY NIGHT AND WEDNESDAY...AS THE NEXT FRONTAL BOUNDARY ARRIVES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING. GOETSCH
In the hours before
Local storm report, Aug 24, 3:55 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
355 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND DMG N URBANA 40.11N 88.21W
08/24/2007 CHAMPAIGN IL MESONET
SHINGLES TORN FROM ROOFTOPS. SOME SMALL BRANCHES DOWN.
SWOP REPORT.
&&
GEELHARTLocal storm report, Aug 24, 5:02 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
502 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG EDGEWOOD 38.92N 88.66W
08/24/2007 EFFINGHAM IL EMERGENCY MNGR
TREE LIMBS DOWN.
&&
GEELHARTLocal storm report, Aug 24, 5:06 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
506 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG HORD 38.88N 88.52W
08/24/2007 CLAY IL EMERGENCY MNGR
TOPS OF TREES TORN OFF. POWER LINES DOWN.
0457 PM TSTM WND DMG BIBLE GROVE 38.87N 88.43W
08/24/2007 CLAY IL EMERGENCY MNGR
POWER POLES AND LINES DOWN. TREES DOWN.
&&
GEELHARTLocal storm report, Aug 24, 5:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
524 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 7 N LOUISVILLE 38.87N 88.51W
08/24/2007 CLAY IL MESONET
TREES FELL ON A TRAILER. POWER LINES DOWN ON ROUTE 45.
SWOP REPORT.
&&
GEELHARTLocal storm report, Aug 24, 5:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG WHEELER 39.04N 88.32W
08/24/2007 JASPER IL LAW ENFORCEMENT
POWER LINES DOWN. TREE LIMBS DOWN.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:04 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 41 min |
| Aug 23, 7:45 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 45 min |
| Aug 24, 1:58 AM CDT | Flash Flood Warning | ILX | Knox | 6 hr |
| Aug 24, 2:16 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 44 min |
| Aug 24, 2:22 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 23 min |
| Aug 24, 2:59 AM CDT | Flash Flood Warning | ILX | Marshall, Stark | 6 hr |
| Aug 24, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 28 min |
| Aug 24, 4:31 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 59 min |
| Aug 24, 5:02 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 58 min |
| Aug 24, 5:54 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.